Ma Kariza V Pabelonio, Elynn L Go and Lorela L Cortez-Dy*
Department of Pediatrics, Las Piñas Doctors Hospital, Las Piñas, Philippines
*Corresponding Author: Lorela L Cortez-Dy, Department of Pediatrics, Las Piñas Doctors Hospital, Las Piñas, Philippines.
Received: March 12, 2020; Published: June 23, 2020
Prescription of atypical antipsychotics has been on increasing trend in adults and adolescents. The prescription of atypical antipsychotics to children is very common in developed countries. However, increased trend of atypical antipsychotics in use has also been paralleled by geometric progression in the incidence of intentional and non-intentional overdose. Although, the incidence of extrapyramidal symptoms were associated with lower therapeutic risperidone. In this juxtapose we present a case report findings of risperidone overdose presenting with acute dystonia at lower dosage. Since an overdose is commonly leads to neurological and cardiovascular involvement in children and also serial electrocardial monitoring is warranted. The treatment of risperidone overdose is mainly consists of gastric lavage, supportive therapy etc. Extrapyramidal symptoms were associated secondary to risperidone overdose, readily responds to anticholinergics. In Indian context, a very few case fatalities were reported.
Keywords:Risperidone; Overdose; Children; Acute Dystonia
Citation: Lorela L Cortez-Dy., et al. “The Relationship between Cigarette Smoking with Risk Taking Behaviour in Adolescents Ages 11 - 18 at a Public High School in Las Piñas City Using the CRAFFT Screening Tool”. Acta Scientific Paediatrics 3.7 (2020): 64-75.
Copyright: © 2020 Lorela L Cortez-Dy., et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.